MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 7M HOLLOW FIBER OXYGENATOR, INSPIRE 7 DUAL HOLLOW FIBER OXYGENATOR; INSPIRE 7 HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL/VENOUS CARDIOTOMY RE

SORIN GROUP ITALIA SRL INSPIRE 7M HOLLOW FIBER OXYGENATOR, INSPIRE 7 DUAL HOLLOW FIBER OXYGENATOR; INSPIRE 7 HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL/VENOUS CARDIOTOMY RE
Model Number 7
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.The age of the device was calculated as the time elapsed between device sterilization and the date of the event.Per exemption number e2016005.The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) has received a report that during a procedure, transmembrane pressure rose.Gas exchange performances were not affected.The medical team elected to administer nitroprusside and ringer acetate to the patient.The procedure was completed with no issue: the transmembrane pressure was stabilized and it decreased to standard values.There was no report of any patient injury.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 7 hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in umea, sweden.The involved device has been returned to the manufacturer.Visual inspection results in no structural defect neither any residual blood traces found.To investigate the presence of possible biological traces, related to the claimed failure, the device was rinsed with formaldehyde solution and sectioned.No biological deposits were identified neither within the oxygenator fiber bundle nor in the heat exchanger fiber bundle.As per the evidences collected, the root cause of the event could not be traced to any device-related malfunction since the increase of hydraulic resistance experienced by customer is related to undesired cellular activation associated with platelet adhesion and fibrin layer deposition inside the oxygenator.Based on medical literature, the origin of the activation and interaction appear to be not device related and to be multi-factorial in nature.For this reason, no specific corrective action has been identified at the present date.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 7M HOLLOW FIBER OXYGENATOR, INSPIRE 7 DUAL HOLLOW FIBER OXYGENATOR
Common Device Name
INSPIRE 7 HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL/VENOUS CARDIOTOMY RE
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key8543114
Report Number9680841-2019-00018
Device Sequence Number2431336
Product Code DTZ
UDI-Device Identifier08033178113212
UDI-Public(01)08033178113212(17)220110(10)1901110208
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K190690
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model Number7
Device Catalogue Number050727
Device Lot Number1901110208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Was the Report Sent to FDA? No
Device Age3 MO
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1